Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2011, 7:16 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 7:16 PM EDT (23:16 UTC)
- Expired
- Mar 26, 2011, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:27 PM EDT | HAIL 0.88 | 4 Sw Butts, GA | |
| Mar 26, 7:36 PM EDT | TSTM WND DMG | 2 N Portal, GA | TREES DOWN AND DAMAGE TO MOBILE HOMES NORTH OF PORTAL AROUND MOORE ROAD AND OLD PORTAL ROAD. LARGE HAIL OF UNKNOWN SIZE FELL. INJURIES UNKNOWN AT THIS TIME. EMERGENCY CREWS ARE AT THE SCENE. |
| Mar 26, 7:36 PM EDT | TSTM WND DMG | 7 Nnw Portal, GA | SEVERAL TREES DOWN ON JOE STEPHENS ROAD. SOME AS BIG AS 30 INCHES IN DIAMETER. |
| Mar 26, 7:40 PM EDT | HAIL 1.75 | 6 N Portal, GA | |
| Mar 26, 7:40 PM EDT | TORNADO | 5 N Portal, GA | STORM SURVEY CONFIRMED EF0 TORNADO WITH PATH LENGTH OF 0.6 MILES. MAXIMUM PATH WIDTH WAS 100 YARDS. TWO MOBILE HOMES HAD SIDING AND UNDER-SIDING DAMAGED ALONG WITH SOME MINOR SHINGLE DAMAGE. DOZENS OF TREES SNAPPED AND UPROOTED. |
| Mar 26, 7:41 PM EDT | TSTM WND DMG | 5 Nne Portal, GA | POSSIBLE TORNADO. 1 MOBILE HOME DESTROYED ON LONNIE BURKE RD. 2 MOBILE HOMES DAMAGED ON MOTES RD. |
| Mar 26, 7:42 PM EDT | HAIL 1.25 | 5 Nne Portal, GA | |
| Mar 26, 7:42 PM EDT | TORNADO | 5 Nne Portal, GA | STORM SURVEY CONFIRMED EF1 TORNADO WITH A PATH LENGTH OF 3.1 MILES. MAXIMUM PATH WIDTH WAS 0.25 MILE. ONE MOBILE HOME COMPLETELY DESTROYED AND THROWN 30 YARDS. SEVERAL OTHER STRUCTURES DAMAGED. HUNDREDS OF TREES SNAPPED OR UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS52 KCHS 262316
SVRCHS
GAC031-165-251-270015-
/O.NEW.KCHS.SV.W.0003.110326T2316Z-110327T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 815 PM EDT
* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES WEST OF
HERNDON TO 9 MILES SOUTHWEST OF BUTTS...MOVING EAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
QUARTER SIZE HAIL...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HERNDON...BUTTS...EMMALANE...MILLEN...PERKINS...DOVER...ROCKY
FORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
&&
LAT...LON 3287 8213 3290 8211 3294 8181 3291 8176
3296 8168 3298 8154 3280 8143 3274 8141
3270 8142 3265 8140 3263 8141 3259 8139
3258 8142 3256 8203 3261 8201 3266 8210
3281 8215
TIME...MOT...LOC 2315Z 266DEG 42KT 3279 8220 3264 8209
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:42 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 26, 4:42 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 442 PM EDT SAT MAR 26 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A STATIONARY FRONT THROUGH MONDAY. HIGH PRESSURE WILL BRIEFLY BUILD FROM THE NORTH EARLY NEXT WEEK...BEFORE ANOTHER FRONTAL SYSTEM CROSSES THE REGION WEDNESDAY. AN UNSETTLED PATTERN WILL THEN CONTINUE THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A PRONOUNCED SURFACE FRONT REMAINS DRAPED FROM WEST TO EAST ACROSS THE FORECAST AREA THIS AFTERNOON...APPROXIMATELY FROM MACON TO SYLVANIA TO MONCKS CORNER. SEVERAL WEAK SHORTWAVES EMBEDDED IN A NEARLY ZONAL UPPER LEVEL FLOW HAVE SPURRED SCATTERED SHOWERS AND THUNDERSTORMS UPSTREAM OF OUR AREA AND SLOWLY MOVING INTO WESTERN PORTIONS. MOSTLY SUNNY SKIES PREVAILED FOR MUCH OF THE DAY WHICH ALLOWED TEMPS TO REACH NEAR THICKNESS PROGS OF UPPER 70S TO LOWER 80S. HOWEVER LOW-LEVEL MOISTURE HAS ONLY RECENTLY BEGUN TO INCREASE NOW THAT THE H85 FLOW IS INCREASING AND BACKING. THEREFORE DEWPOINTS HAVE ONLY REACHED THE LOWER 60S ACROSS FAR INTERIOR SOUTHEAST GA WHILE THE REMAINDER OF THE AREA STILL SEES LOWER TO MIDDLE 50S DEWPOINTS WHICH MIXED OUT EARLIER IN THE DAY. THE BOTTOM LINE IS THAT THE MOST CONVECTION-FRIENDLY AIRMASS REMAINS LIMITED TO INTERIOR SOUTHEAST GA AND WILL ONLY SLIGHTLY EXPAND THROUGH LATE AFTERNOON BEFORE WE LOSE DIURNAL HEATING. THE FIRST ROUND OF CONVECTION WILL PROBABLY BEGIN A DOWNWARD TREND THROUGH EARLY THIS EVENING ONCE THE AIRMASS GETS WORKED OVER AND CLOUDS BLOCK FURTHER INSOLATION. THE FRONT SHOULD DRIFT SOUTHWARD OVERNIGHT WHILE ANOTHER FEW SHORTWAVE DISTURBANCES MOVE EAST THROUGH CENTRAL/SOUTHERN SC. BEST CHANCE FOR SHOWERS AND ISOLATED TSTMS WILL BE ACROSS SOUTHERN SC AND THE ADJACENT WATERS OVERNIGHT WHICH IS WHERE WE HAVE INDICATED THE HIGHEST POPS. SEVERE POTENTIAL SHOULD DIMINISH RAPIDLY AFTER ABOUT 7 PM. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... WAVES OF LOW PRESSURE WILL CONTINUE TO DEVELOP ALONG A LINGERING FRONT DRAPED ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA SUNDAY MORNING. THE FRONT IS EXPECTED TO DRIFT SOUTHWARD THROUGH THE DAY...PROVIDING THE NECESSARY SURFACE BASED CONVERGENCE TO SUPPORT ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS SUNDAY AFTERNOON. THERE CONTINUES TO BE CONSIDERABLE DISAGREEMENT BETWEEN THE GFS AND NAM REGARDING DETAILS OF THE FRONTAL PROGRESSION AND ASSOCIATED SENSIBLE WEATHER FOR SUNDAY. THE SLOWER GFS SOLUTION APPEARS TO BE THE OUTLIER...WHILE OTHER MODELS SUCH AS THE NAM AND SREF ARE IN AGREEMENT WITH A MORE RAPID SOUTHWARD DESCENT OF THE FRONT. HIGH TEMPERATURES ACCORDING TO THE NAM ARE MUCH COOLER ...LIKELY A RESULT OF THE EARLIER INITIATION OF NORTHERLY WINDS BEHIND THE FRONT. TEMPERATURES COULD BE SUPPRESSED IN THE LOWER 60S ACROSS NORTHERN BERKELEY COUNTY IN SOUTH CAROLINA...YET RISE INTO THE UPPER 70S SOUTH OF THE SAVANNAH RIVER AHEAD OF THE DESCENDING FRONT. THIS SIGNIFICANT TEMPERATURE GRADIENT COULD PROVIDE A CLUE AS TO WHICH SECTIONS OF THE FORECAST AREA ARE AT GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SUNDAY...AS LOCATIONS REMAINING WITHIN THE WARM SECTOR OF THE SYSTEM WILL LIKELY EXPERIENCE THE GREATEST DESTABILIZATION DURING THE PEAK HEATING TIME OF THE DAY. INSTABILITY PARAMETERS CONTINUE TO LOOK QUITE CONDUCIVE TO SUPPORT ORGAN ZED CONVECTION...WITH CAPE VALUES UP TO 1200 J/KG AND LIFTED INDICES DOWN TO -3 ACROSS SOUTHEAST GEORGIA. SHEAR PROFILES ARE ALSO DECENT...WITH THE NAM EVEN HINTING AT A COUPLED JET SIGNATURE SUNDAY AFTERNOON...WHILE LAPSE RATES PEAK OVER 7 C/KM. AS A RESULT OF THESE FAVORABLE CONVECTIVE INGREDIENTS...STORM PREDICTION CENTER HAS KEPT THE FORECAST AREA WITHIN A SLIGHT RISK ZONE FOR DAY 2. LATEST THINKING IS THAT THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL WITHIN ANY SEVERE THUNDERSTORMS. ALTHOUGH AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT...UNIDIRECTIONAL FLOW WOULD SUGGEST LESS OF A POTENTIAL FOR TORNADIC SUPERCELLS. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH SUNDAY EVENING...A COMBINED RESULT OF DECREASING DIURNAL INSTABILITY AND MORE STABLE AIR MOVING INTO THE REGION BEHIND THE FRONT. DESPITE DWINDLING THUNDER...SHOWER CHANCES WILL REMAIN IN THE 30 TO 40 PERCENT RANGE OVERNIGHT WITH THE FRONT LINGERING TO THE SOUTH AND SHORTWAVE ACTIVITY CONTINUING TO TRACK ALONG ZONAL FLOW ALOFT. THE AIR MASS CHANGE WILL BE QUITE NOTICEABLE...WITH MUCH COOLER TEMPERATURES EXPECTED SUNDAY NIGHT AND MONDAY. HIGH TEMPERATURES ON MONDAY COULD BE SUPPRESSED IN THE UPPER 50S ACROSS SOUTH CAROLINA ZONES TO THE LOW TO MID 60S SOUTHEAST GEORGIA. AN UNSETTLED PATTERN WILL REMAIN THROUGH EARLY NEXT WEEK. ANOTHER SURFACE WAVE WILL DEVELOP ALONG THE BOUNDARY...PULLING THE FRONT BACK INTO THE REGION BEFORE TRACKING OFFSHORE. HAVE MAINTAINED POPS IN THE 20 TO 30 PERCENT RANGE FOR MONDAY AND MONDAY NIGHT ACCORDINGLY...WITH LITTLE CHANCE FOR THUNDER UNDER A MUCH MORE STABLE ATMOSPHERE. SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE NORTH...AND EXPECT ONLY A SLIGHT CHANCE FOR SHOWERS ACROSS SOUTHEAST GEORGIA BY TUESDAY. TEMPERATURES ON TUESDAY WILL BE A FEW DEGREES WARMER THAN MONDAY...REACHING THE UPPER 60S TO LOWER 70S WITHIN INCREASINGLY ONSHORE FLOW. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... OVERALL CONFIDENCE IN THE MEDIUM RANGE DECREASES QUICKLY AFTER MID WEEK. ANOTHER FRONTAL SYSTEM WITH DECENT MID LEVEL INSTABILITY PARAMETERS IS A GOOD BET TO AFFECT THE REGION ON WED. SCT SHOWERS AND TSTMS SEEM A GOOD BET WED BUT THE MORE IMPRESSIVE UPPER SUPPORT IS EXPECTED TO BE OFF TO OUR N. STRONG WARM AIR ADVECTION PATTERN SHOULD PUSH HIGHS BACK INTO THE 70S ALL AREAS ON WED DESPITE THE CLOUDS AND CONVECTION CHANCES. THE FRONT WILL GET HUNG UP SOMEWHERE FROM THE FLORIDA TO THE CAROLINAS AND THE POSITION IS CRITICAL ON WHERE YET ANOTHER SYSTEM TRACKS LATE WEEK. HIGH PRES SHOULD RETURN BY EARLY NEXT WEEKEND WITH TEMPERATURES PROBABLY CLOSE TO CLIMO. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL RESULT IN DETERIORATING CONDITIONS AT BOTH TAF SITES OVERNIGHT INTO SUNDAY MORNING. RAIN SHOWERS WILL BE POSSIBLE THROUGH THIS EVENING AT EITHER SITE BUT THE BETTER CHANCE LOOKS TO BE AT CHS LATER THIS EVENING AS ASCENT INCREASES ALONG THE SOUTHERN EDGE OF THE FRONT. CEILINGS SHOULD BEGIN TO LOWER THIS EVENING WITH MVFR CONDITIONS AT BOTH TERMINALS BY EARLY SUNDAY MORNING. FAIRLY GOOD CHANCE FOR IFR CEILINGS AT CHS ONCE THE FRONT DROPS SOUTH TOWARD THE SAVANNAH RIVER SO WE WENT AHEAD AND ADDED PREVAILING IFR STARTING AT 12Z. STILL THE POTENTIAL FOR SOME BRIEF IFR AT SAV AROUND DAYBREAK SUN BUT WE EXPECT THE FRONT TO STAY JUST FAR ENOUGH NORTH TO PRECLUDE MENTION IN TAFS AT THIS TIME. CEILINGS AT CHS WILL PROBABLY RECOVER TO SLIGHTLY ABOVE 1000 FT BY EARLY AFTERNOON BUT DROP BACK INTO IFR LATE AFTERNOON INTO THE EVENING HOURS. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE OVER SOUTHEAST SOUTH CAROLINA ON SUNDAY...DEPENDENT ON THE FRONTAL POSITION AND TIMING/AMOUNT OF CONVECTIVE RAINS. MVFR/IFR CONDITIONS ARE LIKELY TO FILL IN OVER THE COASTAL CORRIDOR IN THE WAKE OF THE FRONT SUNDAY NIGHT AND LINGER INTO MID WEEK. && .MARINE... A LOW-LEVEL JET WILL INCREASE IN STRENGTH THIS EVENING AND OVERNIGHT ALTHOUGH THE SW FETCH WILL NOT LEND TO VERY GOOD MIXING PROFILES. THUS...THE 40-45 KT 925 MB JET WILL ONLY RESULT IN SURFACE WINDS OF 15-20 KT BY LATE TONIGHT. A COLD FRONT WILL DESCEND THROUGH THE MARINE ZONES ON SUNDAY...WITH WINDS STEADILY VEERING TO THE NORTH/NORTHEAST IN IT WAKE. ALTHOUGH COOLER AIR FILTERING INTO THE REGION BEHIND THE FRONT WILL ENHANCE MIXING POTENTIAL OVER THE WATERS SUNDAY NIGHT THROUGH MONDAY...A 20 TO 30 KT LOW LEVEL JET WILL BE QUITE TRANSIENT...AND NUMEROUS WAVES OF LOW PRESSURE TRACKING ALONG THE BOUNDARY WILL PREVENT A STRONG TIGHTENING OF THE GRADIENT. EXPECT SOME SURGING TO OCCUR...HOWEVER WILL KEEP WINDS AND SEAS JUST BELOW ADVISORY CRITERIA THROUGH TUESDAY. SURFACE FLOW WILL SHIFT SOUTHEAST/SOUTH AND EVENTUALLY SOUTHWEST BY THE MIDDLE OF THE WEEK AS THE NEXT SYSTEM APPROACHES. WINDS AND SEAS COULD BE NEAR SMALL CRAFT ADVISORY CRITERIA OVER OUTER GEORGIA WATERS WEDNESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/79
Hazardous weather outlook, Mar 26, 2:24 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 224 PM EDT SAT MAR 26 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-271830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 224 PM EDT SAT MAR 26 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR A FEW OF THE STORMS TO BECOME SEVERE...PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-SCZ043>045-049-050-052-271830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 224 PM EDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Mar 26, 2:18 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT MAR 26 2011
SCZ040-261845-
ALLENDALE-
218 PM EDT SAT MAR 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 245 PM EDT...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3309 8161 3316 8154 3316 8152 3311 8137
3312 8124 3303 8107 3294 8123 3291 8123
3289 8127 3285 8127 3294 8147 3297 8150
3300 8149 3304 8153 3305 8158
TIME...MOT...LOC 1818Z 304DEG 41KT 3314 8148Special weather statement, Mar 26, 3:44 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT MAR 26 2011
GAZ087-099-100-262030-
BULLOCH-CANDLER-JENKINS-
344 PM EDT SAT MAR 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER...BULLOCH AND
JENKINS COUNTIES THROUGH 430 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ALINE TO EXCELSIOR...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BROOKLET...BUTTS...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...
LEEFIELD...METTER...MIDDLEGROUND...PORTAL...PULASKI...REGISTER...
SCARBORO...STATESBORO...STILSON AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
3266 8210 3275 8213 3275 8195 3277 8183
3266 8186 3265 8182 3263 8182 3249 8160
3232 8147 3226 8187 3227 8189 3229 8212
3235 8224
TIME...MOT...LOC 1944Z 258DEG 40KT 3243 8224 3230 8200
33Local storm report, Mar 26, 3:57 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL METTER 32.40N 82.06W
03/26/2011 E0.50 INCH CANDLER GA EMERGENCY MNGR
0351 PM TSTM WND GST METTER 32.40N 82.06W
03/26/2011 E45 MPH CANDLER GA EMERGENCY MNGR
&&
EVENT NUMBER CHS1100163
EVENT NUMBER CHS1100164
VBSpecial weather statement, Mar 26, 4:18 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SAT MAR 26 2011
GAZ087-088-SCZ040-262045-
ALLENDALE-JENKINS-SCREVEN-
418 PM EDT SAT MAR 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES THROUGH 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES WEST OF HILLTONIA...MOVING EAST AT 45
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8185 3293 8179 3291 8176 3303 8157
3305 8156 3309 8137 3286 8133 3280 8182
3292 8196
TIME...MOT...LOC 2018Z 261DEG 37KT 3291 8185
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:57 PM EDT | Dense Smoke Advisory | CHS | Long | 12 hr |
| Mar 26, 3:44 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 46 min |
| Mar 26, 7:25 PM EDT | Tornado Warning | CHS | Bulloch, Candler, Jenkins, Screven | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.